Alert archive / Iowa / River Flood Warnings in 2014
River Flood Warning 57, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Jun 21, 2014, 11:11 AM CDT for Louisa County, Muscatine County, Iowa; Mercer County, Rock Island County, Illinois. It took effect at Jun 22, 2014, 1:00 AM CDT. It was in force for 25 days.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2014, 11:11 AM CDT (16:11 UTC)
- In effect from
- Jun 22, 2014, 1:00 AM CDT
- Expired
- Jul 17, 2014, 7:48 AM CDT
- In force
- 25 days
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Louisa County, IA, Muscatine County, IA, Mercer County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Muscatine (MUSI4).
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jun 21, 10:33 AM CDT, 38 minutes earlier.
Area forecast discussion, Jun 21, 10:33 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1033 AM CDT SAT JUN 21 2014 .UPDATE... ISSUED AT 1032 AM CDT SAT JUN 21 2014 MCV NEAR WATERLOO WILL MOVE E/SE ACROSS EASTERN IA AND INTO NORTHERN IL THIS AFTERNOON INTO THE EARLY EVENING. THE ATMOSPHERE WILL CONTINUE TO DESTABILIZE AHEAD OF THIS FEATURE WITH FORECAST SOUNDINGS SUGGESTING SBCAPES TO 3000-4000 J/KG. SCATTERED THUNDERSTORMS SHOULD DEVELOP BY EARLY THIS AFTERNOON MAINLY ALONG AND EAST OF THE MS RIVER. SHEAR IS WEAK BUT WITH HIGH CAPE THERE WILL BE THE POTENTIAL FOR A FEW DAMAGING WIND GUSTS TO 60+ MPH AND ISOLATED HAIL UP TO 1 INCH. THESE STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL. MESO MODELS INDICATE THE THUNDERSTORM ACTIVITY SHOULD EXIT THE CWA WITH THE PASSAGE OF THE MCV BY 5 OR 6 PM. && .SYNOPSIS... ISSUED AT 330 AM CDT SAT JUN 21 2014 LATEST SFC ANALYSIS SHOWS SURFACE LOW OVER SE MN WITH A WARM FRONT STRETCHING ACROSS NORTHERN IL. WITH THE CWFA FIRMLY ENTRENCHED IN THE WARM SECTOR...65 TO 70 DEGREE DEW POINTS REMAIN IN PLACE. ALOFT... NEAR ZONAL FLOW ACROSS THE CENTRAL US AT 500MB AN UPPER LOW OVER MANITOBA. STRONG WAVE RIDING THE JET OVER SOUTHERN IA THIS MORNING. LARGE CONVECTIVE COMPLEX ROLLING ACROSS WESTERN AND CENTRAL IA IN ASSOCIATION WITH THIS WAVE. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 330 AM CDT SAT JUN 21 2014 CONVECTIVE COMPLEX MOVING ACROSS IA THIS MORNING PROGGED TO WEAKEN AND DISSIPATE AS IT MOVES INTO EASTERN IA AWAY FROM THE UPPER FORCING. THIS SHOULD LEAVE BOUNDARIES AND CLOUD DEBRIS IN THE CWA TO CONTEND WITH TODAY. THE LINGERING CLOUD COVER WILL TAKE THE EDGE OFF THE TEMPERATURES AND DELAY REACHING CONVECTIVE TEMP. HOWEVER...THE EXPECTED BOUNDARIES WILL PROVIDE SOME ADDITIONAL SURFACE-BASED LIFT. THIS LIFT WILL WORK WITH THE UPPER WAVE AS IT CATCHES UP LATER TODAY AND THE DIURNAL HEATING TO GENERATE ANOTHER ROUND OF STORMS. CURRENT THINKING IS THAT STORMS WILL REDEVELOP OVER EASTERN IA AROUND MIDDAY OR EARLY AFTERNOON. LACK OF STRONG AND DEEP SHEAR SUGGESTS MAINLY A MULTICELL STORM THREAT WITH ISOLATED DOWNBURSTS. CONTINUED HIGH PRECIPITABLE WATER (1.5+) AND FORECAST SOUNDING TEMPERATURE PROFILES SUGGEST HEAVY RAIN WITH ONLY A MODEST HAIL THREAT. ONCE STORMS MOVE OUT THIS EVENING...FORECAST BECOMES A BIT MORE MURKY. SHORT RANGE MODELS INCLUDING THE NAM...GFS...AND ECMWF DEPICT SEVERAL WEAK WAVES OF VARYING INTENSITY TO CONTINUE TO AFFECT THE REGION OVER THE NEXT 24 TO 48 HOURS. WITH THE MOISTURE IN PLACE AND WITH THE SURFACE TROUGH STILL WELL TO WEST AS IT STRENGTHENS OVER THE PLAINS...A CHANCE OF STORMS WILL CONTINUE FOR THE LOCAL AREA INTO SUNDAY MORNING. DMD .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 330 AM CDT SAT JUN 21 2014 PATTERN SET TO REMAIN FAIRLY ACTIVE THROUGH THE PERIOD...WITH BOUTS OF STORMS AND POTENTIAL FOR HEAVY RAIN AND INCREASE IN FLOODING. QUASI-ZONAL FLOW ALOFT WILL GENERALLY DOMINATE MUCH OF THE LONG TERM SHUTTLING DISTURBANCES THROUGH THE REGION INTERACTING WITH MOISTURE TO RESULT IN PERIODIC BOUTS OF STORMS. MAIN CHALLENGES WITH TIMING/STRENGTH/TRACK OF THESE PERTURBATIONS WITH IMPACTS ON MAGNITUDE AND EVOLUTION OF CONVECTION AND SUBSEQUENT PLACEMENT OF HIGHER PCPN CHCS. SUNDAY MAY SEE AT LEAST SCATTERED STORMS IN THE EARLY AM WITH VEERED SOUTHWESTERLY JET... WITH SOME DECREASE IN ACTIVITY UNTIL LATER PM WHEN HEATING AND RESIDUAL BOUNDARIES SHOULD PROVIDE FOCUS FOR ADDITIONAL SCATTERED STORMS. SHEAR IS FAIRLY WEAK WITH 0-6KM GENERALLY SHOWN AT OR BELOW 25 KTS THUS ANY SEVERE RISK APPEARS LOW. MAINLY MULTICELL STORMS WITH MAIN CONCERN LOCALLY HEAVY RAINFALL WITH PRECIPITABLE WATER VALUES OF 1.5 TO 1.75 INCHES. LATE SUNDAY NIGHT THROUGH MONDAY NIGHT CONTINUES TO BE SUGGESTED AS PERIOD OF GREATEST PCPN CHCS AS A STRONGER UPPER LEVEL DISTURBANCE MOVES FROM PLAINS THROUGH MID MISSISSIPPI VLY AND INTERACTS WITH DEEP MOISTURE. STILL SOME UNCERTAINTY WITH STRENGTH OF SYSTEM WHICH TIED TO DEGREE OF PHASING OR INTERACTION WITH SOUTHERN CANADA SYSTEM. IF MORE PHASING OR INTERACTION RESULTS IN STRONGER SYSTEM THEN SUPPORT FOR WIDESPREAD HEAVY RAINS OF 1-3+ INCHES GIVEN DEEP MOISTURE WITH PRECIPITABLE WATER VALUES APPROACHING 2 INCHES. THIS WOULD HAVE SIGNIFICANT IMPACTS ON FLOODING RESULTING IN MUCH HIGHER CRESTS IN SOME AREAS... SEE HYDRO SECTION BELOW FOR MORE INFORMATION ON THE RIVER FLOODING. SOME ISOLD SEVERE RISK CANNOT BE RULED OUT... BUT GIVEN THE WARM CLOUD DEPTHS MAIN RISK WITH HEAVY RAINFALL AND FLOODING. TUE INTO WED... MUCH OF THIS PERIOD SUGGESTED AS BEING DRIER WITH REDUCED PCPN POTENTIAL WITH WEAK SUBSIDENCE IN WAKE OF PASSING SHORTWAVE AND ATTENDANT COLD FRONT EARLY ON. THU-FRI... PATTERN APPEARS SET TO BECOME INCREASINGLY ACTIVE /UNSETTLED LATE WEEK AND IMMEDIATELY BEYOND WITH MOISTURE INCREASING AHEAD OF WESTERN CONUS TROUGH. CHALLENGE WILL BE TIMING OF DISTURBANCES EJECTING FROM THE TROUGH. OVERALL TEMPS THROUGHOUT THE ENTIRE PERIOD LOOK TO REMAIN NEAR NORMAL WITH HIGHS MAINLY IN THE 80S AND LOWS MAINLY IN THE 60S. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 653 AM CDT SAT JUN 21 2014 VFR CONDITIONS WILL CONTINUE THROUGH MORNING. HOWEVER...THUNDERSTORMS ARE EXPECTED TO DEVELOP AROUND 18Z AND LINGER INTO THE EARLY EVENING HOURS. MVFR CIGS AND VSBYS CAN BE EXPECTED WITH THE STORMS. PERIODS OF STORMS WILL CONTINUE THROUGH THE TAF PERIOD AND INTO SUNDAY AND MONDAY. && .HYDROLOGY... ISSUED AT 330 AM CDT SAT JUN 21 2014 AREA TRIBUTARIES AND THE MAINSTEM MISSISSIPPI WILL CONTINUE TO RISE INTO NEXT WEEK IN RESPONSE TO RECENT HEAVY RAINFALL. POTENTIAL FOR LOCALLY HEAVY RAINFALL EXIST NEXT 24 HOURS... WITH BETTER CHANCE FOR MORE WIDESPREAD HEAVY RAINFALL AND POTENTIAL ISSUES WITH FLASH FLOODING AND RIVER FLOODING LATE SUNDAY NIGHT THROUGH MONDAY NIGHT WITH STRONGER DISTURBANCE INTERACTING WITH DEEP MOISTURE. WITH THE EXCEPTION OF BURLINGTON ON THE MISSISSIPPI WHERE MAJOR FLOODING IS FORECAST... OTHER SITES ARE GENERALLY LOOKING FOR MINOR TO MODERATE FLOODING ATTIM. HOWEVER... IF THE HEAVY WIDESPREAD SOAKING OF 1-3+ INCHES OCCURS OVER THE NEXT FEW DAYS THEN WILL EXPECT SIGNIFICANT IMPACT ON RIVERS WITH RENEWED RISES AND MUCH HIGHER CRESTS. IN ADDITION...THE FLOODING SITUATION COULD ALSO EXPAND TO INCLUDE SOUTHERN TRIBUTARIES INCLUDING THE DES MOINES...FOX...SKUNK AND LA MOINE RIVERS. THOSE WITH INTERESTS ON AREA RIVERS OR WHO WOULD BE IMPACTED BY HIGH WATER LEVELS SHOULD PAY VERY CLOSE ATTENTION TO FORECASTS OVER THE WEEKEND AND NEXT WEEK. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...HAASE SYNOPSIS...DMD SHORT TERM...DMD LONG TERM...05 AVIATION...DMD HYDROLOGY...05/RP KINNEY
Hazardous weather outlook, Jun 21, 4:42 AM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 442 AM CDT SAT JUN 21 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-220945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 442 AM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THIS MORNING...SCATTERED THUNDERSTORMS WITH BRIEF HEAVY RAIN WILL MOVE ACROSS THE AREA. THESE STORMS ARE EXPECTED TO WEAKEN BY MID MORNING. ANOTHER ROUND OF STORMS IS EXPECTED TO DEVELOP OVER EASTERN IOWA AROUND MID DAY OR EARLY AFTERNOON AND MOVE EASTWARD INTO WESTERN ILLINOIS BY EARLY EVENING. THESE STORMS ARE EXPECTED TO BECOME MORE WIDESPREAD...AND THERE IS A SLIGHT RISK THAT THEY COULD BECOME SEVERE WITH DAMAGING WINDS. AN ADDITIONAL THREAT WILL BE HEAVY RAINFALL AND RESULTING LOCALIZED FLOODING WHERE THE GROUND IS ALREADY SATURATED. MANY AREA RIVERS ARE EXPERIENCING SIGNIFICANT RISES AND/OR FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS ESPECIALLY SUNDAY THROUGH MONDAY NIGHT...AND AGAIN LATE WEEK. ISOLATED SEVERE STORMS ARE POSSIBLE SUNDAY INTO MONDAY...BUT THE MAIN RISK WILL BE HEAVY RAINFALL AND FLASH FLOODING WHERE THE GROUND IS SATURATED FROM RECENT HEAVY RAIN. IN ADDITION...RENEWED RISES AND NEW FLOODING WILL BE POSSIBLE ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 11:02 AM CDT | River Flood Warning | DVN | Cedar, Jones, Linn | 7 days |
| Jun 21, 11:02 AM CDT | River Flood Warning | DVN | Benton, Linn | 5 days |
| Jun 21, 11:02 AM CDT | River Flood Warning | DVN | Cedar, Johnson, Linn | 7 days |
| Jun 21, 11:02 AM CDT | River Flood Warning | DVN | Cedar, Louisa, Muscatine | 20 days |
| Jun 21, 1:52 PM CDT | Special Weather Statement | DVN | Hancock, McDonough, Warren | 53 min |
| Jun 21, 2:25 PM CDT | Special Weather Statement | DVN | McDonough | 65 min |
| Jun 21, 4:49 PM CDT | Severe Thunderstorm Warning | DVN | Bureau | 41 min |
| Jun 21, 4:54 PM CDT | Special Weather Statement | DVN | Bureau | 51 min |
| Jun 21, 5:14 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 46 min |
Nearby
River Flood Warnings in Iowa, 2014River Flood Warnings in Illinois, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.